I'm 22 years old. Ever since I was little, anytime I would take liquid medicines (such as cough syrup) my stomach would immediately start burning and shortly after, I would have an intense pain almost like someone was stabbing my stomach. I'd stay curled up in the fetal position until I fell asleep and once I woke up, the pain was gone. I've even taken children's cough syrups as an adult and it has the same affect. Also, if I drink a bunch of alcohol (regardless of what kind of alcohol), the next day my stomach hurts. Not as bad or intense as the cough syrup, but it's everytime. Any help or info is much appreciated.
Hi, and thanks for your medical question on eHealth forum!
The allergy to alcohol or to cough syrup can be due to preservatives, coloring agents, yeast used for brewing, sulfites, gluten products in the alcohol or even to grapes and other bases. You need to go for an allergy testing for the ingredients of the beverage you take to know what you are allergic to. Hope this helps. Take care!
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Stomach, Ulcers, Gastric Bypass , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.